MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. HEMI SHOULDER PROSTHESIS; HEAD, HUMERAL W/FEMALE TAPER, 38X22

ENCORE MEDICAL, L.P. HEMI SHOULDER PROSTHESIS; HEAD, HUMERAL W/FEMALE TAPER, 38X22
Catalog Number 503-38-022
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a failed rotator cuff after a total shoulder, the surgeon decided to go in and take out the old implants and do a reverse.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was a failed rotator cuff.The in-vivo length of patient service is unknown since an original surgery date was not provided for this complaint and multiple searches of the patient surgery database produced no ticket for the original surgery.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.The root cause for the rotator cuff failure was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
HEMI SHOULDER PROSTHESIS
Common Device Name
HEAD, HUMERAL W/FEMALE TAPER, 38X22
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6200208
Report Number1644408-2016-01031
Device Sequence Number19066959
Product Code KWS
UDI-Device Identifier00888912143424
UDI-Public(01)00888912143424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue Number503-38-022
Device Lot Number53794265
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-04-138; 503-38-022, LOT 53794265
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight113